Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Cause acne???

I have been depressed for some time because of acne and was thinking of going on antidepressants to treat my anxiety, and some depression.

I have heard that one of the side effects of the drugs is acne. That would be horrible, because acne is the thing that has made me depressed.

SO, i definitly dont want to go on any antidepressants if it causes acne>

Share this post


Link to post
Share on other sites
Cause acne???

I have been depressed for some time because of acne and was thinking of going on antidepressants to treat my anxiety, and some depression.

I have heard that one of the side effects of the drugs is acne. That would be horrible, because acne is the thing that has made me depressed.

SO, i definitly dont want to go on any antidepressants if it causes acne>

Share this post


Link to post
Share on other sites

I've been taking Celexa for almost a month now and haven't noticed a flare up or anything.

Prettybow - people on this particular antidepressant are supposed to experience significantly less weight gain than on others.

Share this post


Link to post
Share on other sites

I just found this topic, so I thought I'd put in my two cents. Antidepressants do not cause a change in acne. I've been on them on and off for the past six years, and for much of that time I didn't have an acne problem at all. However, when I've gone off them in the past, I didn't notice any huge change in my skin. As for weight gain - I haven't made up my mind what I think about that one. It seems that I gained weight when I went from Prozac to the generic fluoxetine, but that also coincided with my going off to college.. And I went off the fluoxetine and wellbutrin a year and a half later and lost over 25 pounds, but it was around the same time that I moved back in with my parents. So, I don't know which it was. However, I went back on both about a month ago and have actually lost ten pounds. Sooooo.. who the heck knows?

Main point - as far as I can tell, neither prozac nor wellbutrin have any effect on acne. Those are the only two I have firsthand experience with, but I know people who take zoloft and paxil who had perfect skin before the meds and continue to have perfect skin. Stupid people.. grrr.. But yeah, if anything being depressed and stressed out is probably worse for your skin than taking antidepressants.

Share this post


Link to post
Share on other sites

I love the Zoloft commercials...makes me want to get on it even thought I dont really need it.

Anyway, it's a "might cause" case. Everyone is different...if you hop on and start to feel irritated...hop off.

Share this post


Link to post
Share on other sites

I was on lexapro and my skin actually looked better. I think from feeling less stressed. although, I had to stop taking them due to loss of drive to do anything besides watch tv and sleep. They made me numb and lathergic.

Share this post


Link to post
Share on other sites

I'm so against these pills but I won't lecture on my reasons. Just know that what your doctors and the media tell you are all wrong. Don't belive them. Research the drug side effects and withdrawls on the internet and you'll probobly change your mind.

That said, when I was on zoloft I lost about 10 lbs in a 2 month period. I think it was because it made me more anxious and depressed. I didn't really notice a difference with my acne though.

Share this post


Link to post
Share on other sites

I've stopped taking Celexa and I'm doing just fine without it. I felt the same way while taking it, strawberries.

Share this post


Link to post
Share on other sites

I've never noticed any change in my acne with any of the antidepressants I've taken. That would be Zoloft, Lexapro, and Luvox.

Zoloft is some good shit, but Lexapro sucks. Lexapro made me (tiny little 5'2" me!) gain 20 lbs in two weeks, and while I was on it I was constantly wigged out and manic. And when I wasn't manic, I was asleep. It was strange. (Stranger still was that when I told my doctor about this, she wouldn't take me off and put me on something else until I finally just stopped taking the little fuckers 4 months later.)

BTW, the only antidepressant with potentially bad withdrawals is Paxil, and most people still don't have those problems.

Share this post


Link to post
Share on other sites

I know one guy who took Zoloft and said that he had to quit because it made him want to kill himself.. :-\

Share this post


Link to post
Share on other sites

I used to take Celexa. It helped me but I had to quit taking it after a few months because it broke me out soooo sooo bad!! But that's just what it did to me. May not bother other people. I do know it made my uncle break out when he took it and he is in his 40s.

Share this post


Link to post
Share on other sites

Every Antidepressant has withdrawl effects, not just Paxil. Zoloft is probobly the worst in this aspect. I got the crazy thoughts and severe anxiety so I quit cold turkey and had the worst withdrawl symptoms you could imagine.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×